MAUDE Adverse Event Report: OSTEOMED, LLC 2.0MM X 4MM AUTO-DRIVE SCREW; SCREW, FIXATION, BONE

OSTEOMED, LLC 2.0MM X 4MM AUTO-DRIVE SCREW; SCREW, FIXATION, BONE
Model Number 211-2004
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, the distributor in (b)(4) reported that they noted within their qc warehouse one package of screw that contained the wrong screw/part number.The package was intended to be a part number 211-2004 screw (2.0mm x 4.Mm auto-drive/self-drilling screw) as noted on the package label.However; within the content of the package was a part number 206-2406 screw (2.4mm x 6mm screw).As this issue was found in their warehouse, there was no patient involved.
 
Additional Manufacturer Narrative
The investigation is currently pending.A follow up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The issue was found by a distributor, and the screw wasreturned for evaluation.The quality control inspection confirmed the reported event and identified the returned screw as a part number 206-2406 screw while the pouch/package had part number 211-2004 on it.A review of the automated packaging machine log was performed, and the log showed that no jobs of 206-2406-sm lots were packaged on the same day as lot 1168342, eliminating the possibility that the screw was mixed into the 211-2004 lot on the packaging machine.Additionally, the automated packaging machine has controls in place that will reject screws based on the weight of the part.The difference in weight between a 211-2004 and 206-2406 is large enough to be detected by the program.Thus, if this specific screw had been mixed into a lot of 211-2004 screws and packaged on the automated packaging machine, it would have been rejected.Although lot 1168342 was packaged on the automated packaging machine, the device evaluation identified that the pouch had been sealed manually.Per procedure, technicians should print the order quantity plus 10 extra labels or 10%, whichever is the smaller quantity.The procedure also details the procedure for requesting additional labels in the event that there are not enough labels to complete a job.This process includes having a quality control representative inspect and approve all additional labels.The device evaluation identified the returned screw as a 206-2406 screw and indicated that the 211-2004 label was printed on the automated packaging machine, and that the label was defective due to faded print.Thus, it can be concluded that the most likely root cause of the mixed screw is that this label was rejected during the packaging of lot 1168342 (part number 211-2004).The label was not properly defaced and destroyed.The quantity of screws packaged was likely not enough to fulfill the job order, and a 206-2406 screw was obtained instead of a 211-2004 screw.The operator then did not follow the additional label request procedure and instead inadvertently used the defective 211-2004 pouch to manually package the 206-2406 screw.Additionally, a review of the inventory management system transactions was performed.It was identified that lot 1168342 was fulfilled by bulk lot 1162987.This lot was processed by job 186667.The manufacturing shop log was reviewed and there was no overlap between job 186667 and any other jobs of 206-2406-sm screws at any point in the manufacturing process, further confirming the failure occurred in the packaging process.The root cause of the reported event is failure to comply to the packaging procedure.
 
Additional Manufacturer Narrative
The customer reported they checked all of their stock of batch/lot number 1168342 and found only one (1) package with the incorrect screw (the package reported in this report).Nonetheless, due to the potential for a part number 206-2406 screw to be incorrectly within part number 211-2004 packaging, a recall is being initiated for this batch/lot number.

Brand Name
2.0MM X 4MM AUTO-DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key14627216
Report Number2027754-2022-00030
Device Sequence Number4390539
Product Code HWC
UDI-Device Identifier00845694002400
UDI-Public(01)00845694002400(10)1168342(30)1(11)220318
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K974785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number211-2004
Device Catalogue Number211-2004
Device Lot Number1168342
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/15/2022
08/05/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/15/2022
08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown